MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Catalog Number 364958
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd vacutainer® boric acid sodium borate/formate c&s urine tube foreign matter(coring) was found in the tubes in an unspecified amount of patient samples.At least 10 patient samples were affected.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
E1.Initial reporter addr 1: (b)(6).There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 3291583.D4.Medical device expiration date: 30-apr-2025.H4.Device manufacture date: 18-oct-2023.Quantity: unspecified.D4.Medical device lot #: 3079438.D4.Medical device expiration date: 30-jun-2025.H4.Device manufacture date: 19-dec-2023.Quantity: unspecified.D4.Medical device lot #:3358570.D4.Medical device expiration date: 30-apr-2025.H4.Device manufacture date: 18-oct-2023.Quantity: unspecified.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: b5.Describe event: it was reported while using bd vacutainer® boric acid sodium borate/formate c&s urine tube, foreign matter (coring) was found in twenty-four (24) samples.There was no health impact or consequences reported.D4.Medical device lot#: 3076438, d4.Medical device expiration date: 30-sep-2024, h4.Device manufacture date: 17-mar-2023.D4.Medical device lot#: 3353570, d4.Medical device expiration date: 30-jun-2025, h4.Device manufacture date: 19-dec-2023.Investigation summary: 4 photos were provided for investigation.The photos were reviewed and the indicated failure mode for coring was observed.100 retention samples from each lot from bd inventory were visually inspected with no issues observed.Additionally, 10 retain samples from each lot were draw tested and no coring was observed in the samples tested.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode coring based on the photos provided.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd vacutainer® boric acid sodium borate/formate c&s urine tube, foreign matter (coring) was found in twenty-four (24) patient samples.There was no health impact or consequences reported.

Brand Name
BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19954937
Report Number1917413-2024-00731
Device Sequence Number8801745
Product Code JSM
UDI-Device Identifier50382903649582
UDI-Public(01)50382903649582
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Catalogue Number364958
Device Lot Number3353554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown